Login      Sign Up
 

Q. I can sleep only after taking Seroquel 800 mg. Do I need to take it for life?


 

Hi doctor,

About three years ago, I went seven days without sleeping. I was hospitalized, and they tried everything to get me to sleep, but nothing worked. Finally, after seven days, they put me on Seroquel, and it worked. Now, I must take 800 mg every night to sleep. I tried to wean myself down, but as soon as I went down to 600 mg, I could not sleep. Will I have to be on this medication all my life?


Related Questions:
How to overcome insomnia and memory problems?
Will fasting and lack of sleep cause delirium?
How does yoga help senior citizens?
 

Dr. Saravan Pramod Settipalli
MBBS., MD INTERNAL MEDICINE
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns. First of all, I want to inform you that you are having insomnia, which means sleeplessness,

  • Insomnia is classified based on the duration of the problem. Symptoms for less than one week is transient insomnia. Symptoms for one to three weeks is short-term insomnia. And those longer than three weeks is chronic insomnia.
  • The causes of insomnia are as follows:
  1. Changes in the shift at work.
  2. Excessive or unpleasant noise.
  3. Uncomfortable room temperature (too hot or too cold).
  4. Stressful situations in life.
  5. The presence of an acute medical or surgical illness or hospitalization.
  6. Withdrawal from drug, alcohol, sedative, or stimulant medications.
  7. Insomnia related to high altitude.
  • The treatment option includes meditation, regular physical exercises, medication like Lorazepam, and stress-free life. It will help you in this situation by treating the root cause. I would like to know about your past medical history.

Revert with more information to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

I do not have any room temperature or job problems, and I am a disabled veteran. I have had this problem since the war, and I have been on Lorazepam, all the other SSRIs, and sedatives. And the only thing that works is 800 mg of Seroquel.

 

Dr. Saravan Pramod Settipalli
MBBS., MD INTERNAL MEDICINE
General Medicine, Internal Medicine

Hi,

Welcome back to icliniq.com.

  • Your symptoms are suggestive of mood disorder, which make you feel uncomfortable. As an initial line of management, the patient will be started on selective serotonin reuptake inhibitors (SSRIs). If the response is insufficient, then antipsychotics like Quetiapine is given, which you are already on.
  • I will rather suggest you go for psychiatric counseling, as it will make you wean off the drug slowly, rather than stopping it abruptly, which will cause neurological or withdrawal symptoms.
  • And that was good to hear that you are a retired veteran back from war. Applause for your courageous act. As you had a stressed job, it will take time to adjust the body to normal momentum and regular circadian. I hope psychiatrist counseling will improve your present situation.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I lack confidence in myself and cannot talk to new people. Please help me.
Query: Hello doctor, I lack confidence when I am alone. I am always confident when it comes to the public. I really get busted and also I do not know why. I cannot talk to new people or crossgender with an initiative. I even do not know why I always feel lonely like I know I do not have people to talk eve...  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. You need to develop confidence in yourself. Do daily exercises for 30 to 40 minutes. Do meditation for 20 minutes. Read good books. Take good deep sleep. Start talking with your own self. Stand in front of the mirror and make eye contact with yourself and...  Read Full »
 
Will missing a dose of Lorazepam cause serious symptoms?
Query: Hello doctor,I have been taking Lorazepam for 25 years. The last four years I am taking 4 mg daily. 2 mg at night for sleep and the other two split in the day. I only had two today and do not have any for tonight. I will pick up my prescription in the morning. I am concerned if me going from 4 to 2 ...  Read Full »
Dr. Sagar Ramesh Makode
Cardiologist

Answer: Hello, Welcome to icliniq.com. It will cause some symptoms like tremors, anxiety, lack of sleep tonight, but serious side effects will probably not occur especially if the dose is taken in the late afternoon or evening. Usually, symptoms onset occurs after 24 hours of stopping the drug and I gues...  Read Full »
 
How does yoga help senior citizens?
Query: Hi doctor, What are the health benefits and trends for yoga for senior citizens? Are there studios that have classes or professionals that cater to this demographic? Why choose yoga over other forms of fitness and stretching?  Read Full »
Dr. Vinod Kumar Goyal
Ayurveda Specialist

Answer: Hi, Welcome to icliniq.com. Yoga is of two types. One for physical exercises called asanas and the second one is meditational yoga. Both have tremendous benefits for life and health. Physical yoga regulates body glands, hormones and cures many diseases of the body. For different persons and condit...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Dolo 650 MG Tablet - Uses | Dosage | Side Effects | Drug Warnings and Precautions
Dolo 650 is the most common medicine used during a fever and to relieve mild to moderate pain. Because of the tablets ab ...Read more »
I had vaginal bleeding after passage of big clot. What is it?
Hello doctor, My period came on the first of last month. 22 days later, my breasts were hurting. I was cramping but the ...Read more »
I have pain in neck, hand, and weakness due to degenerative changes. Please help.
Hello doctor, I am diagnosed with the degenerative changes in the cervical and many more things. I am attaching the MRI ...Read more »